Alert archive / California / Wind Advisories in 2006
Wind Advisory 35, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 25, 2006, 9:01 PM PST for Siskiyou County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 9:01 PM PST (05:01 UTC)
- Expired
- Dec 26, 2006, 7:58 AM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 260501 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 901 PM PST MON DEC 25 2006 CAZ081-261515- /O.NEW.KMFR.WI.Y.0035.061226T0501Z-061227T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 901 PM PST MON DEC 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. WINDS IN THE SHASTA VALLEY WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH THROUGH TUESDAY AFTERNOON. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
2 follow-up statements
000 WWUS76 KMFR 261131 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 331 AM PST TUE DEC 26 2006 ORZ021-022-261930- /O.NEW.KMFR.HW.W.0035.061226T1131Z-061227T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 331 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH TO CAPE ARAGO. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-261930- /O.CON.KMFR.WI.Y.0035.000000T0000Z-061227T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 331 AM PST TUE DEC 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS IN THE SHASTA VALLEY WILL CONTINUE AT 25 TO 30 MPH WITH GUSTS OF AROUND 45 MPH THROUGH THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
000 WWUS76 KMFR 261558 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 758 AM PST TUE DEC 26 2006 CAZ081-262200- /O.UPG.KMFR.WI.Y.0035.000000T0000Z-061227T0000Z/ /O.EXB.KMFR.HW.W.0035.000000T0000Z-061226T2200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 758 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE SHASTA VALLEY TO 40 MPH WITH GUSTS ABOVE 60 MPH. THESE WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-270000- /O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 758 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH TO CAPE ARAGO. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 25, 8:50 PM PST, 11 minutes earlier.
Area forecast discussion, Dec 25, 8:50 PM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PST MON DEC 25 2006
.SHORT TERM...WILL UPDATE THE ZONE FORECAST TO INCLUDE ISSUANCE OF A
WIND ADVISORY FOR THE SHASTA VALLEY THROUGH TUESDAY AFTERNOON...TO
RAISE SNOW LEVELS TONIGHT AND RAISE LOW TEMPERATURES FORECAST FOR
TUESDAY MORNING EAST OF THE CASCADES.
MODERATE TO HEAVY RAIN HAS FALLEN OVER THE PAST 24 HOURS WITH
HEAVIEST AMOUNTS IN CURRY COUNTY. FLOOD WARNINGS HAVE BEEN ISSUED
FOR DEER CREEK IN ROSEBURG...THE COQUILLE RIVER AND THE LOWER ROGUE
RIVER.
.PREV DISCUSSION...
WIDESPREAD RAINFALL WILL CONTINUE OVER SOUTHERN
OREGON/NORTHWEST CALIFORNIA TONIGHT. IR SATELLITE SHOWS A LONG
FETCH OF MOISTURE MOVING OVER THE PACNW. NUMEROUS REPORTS OF HEAVY
RAINFALL HAVE BEEN STREAMING IN THROUGHOUT THE DAY. AN URBAN AND
SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR COOS AND CURRY
COUNTY AS UP TO 6 INCHES OF RAINFALL HAS BEEN REPORTED IN THE
COASTAL ZONES AND MORE RAINFALL IS EXPECTED TONIGHT. THE NEXT
SYSTEM MOVES INTO THE CWA TUESDAY MORNING DIRECTLY FOLLOWING
TONIGHTS RAINFALL...OVERALL THIS WILL BE A VERY WET PERIOD.
.LONG TERM...HAVE FOLLOWED THE GFS IN TIMING THE FRONTS AND
RIDGES. THURSDAY AND FRIDAY WILL BE DRY MOST AREAS WITH THE
RIDGE AXIS CROSSING THE REGION. RAIN REAPPEARS FRIDAY NIGHT
WITH THE APPROACH OF THE NEXT COLD FRONT. THE WEEKEND WILL BE
WET AS ANOTHER SLOW MOVING FRONT FOLLOWED BY A TROUGH SUNDAY. MO
&&
.AVIATION...LOCALLY MVFR IN AREAS OF HEAVY RAIN WITH MOUNTAIN
OBSCURATIONS OTHERWISE VFR CONDITIONS. FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WARNING FOR DEER CREEK AT ROSEBURG...COQUILLE RIVER AT
COQUILLE...SOUTH FORK COQUILLE RIVER AT MYRTLE PT AND LOWER
ROGUE RIVER FROM AGNESS TO GOLD BEACH.
URBAN AND SMALL STREAM FLOOD ADVISORY FOR COOS...CURRY
DOUGLAS AND JOSEPHINE COUNTIES
HIGH SURF ADVISORY UNTIL 4 AM PST TUESDAY FOR ORZ021>022.
CA...WIND ADVISORY UNTIL 4 PM PST TUESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 4 PM PST
TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING UNTIL 3 AM PST TUESDAY FOR PZZ350-PZZ370.
BURTIS/DWHazardous weather outlook, Dec 25, 5:40 PM PST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 540 PM PST MON DEC 25 2006 ORZ021-022-261200- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 540 PM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD WARNING MESSAGE. A FLOOD ADVISORY IS ALSO IN EFFECT UNTIL 1000 PM PST. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD ADVISORY MESSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT THROUGH TUESDAY MORNING. A FLOOD WARNING IS ALSO IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE EARLY TUESDAY MORNING UNTIL EARLY THURSDAY MORNING. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD WARNING MESSAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
In the hours before
Local storm report, Dec 25, 4:53 PM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
453 PM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HEAVY RAIN 3 W CANYONVILLE 42.93N 123.33W
12/25/2006 M2.62 INCH DOUGLAS OR TRAINED SPOTTER
2.62 INCHES OF RAIN WAS OBSERVED FROM 1000 PM PST
DECEMBER 24 UNTIL 100 PM PST DECEMBER 25.
0928 AM HEAVY RAIN 11 NE GRANTS PASS 42.54N 123.15W
12/25/2006 M1.48 INCH JACKSON OR TRAINED SPOTTER
1.48 INCHES OF RAIN WAS OBSERVED FROM 700 AM PST UNTIL
400 PM PST.
0928 AM HEAVY RAIN 1 N COOS BAY 43.37N 124.22W
12/25/2006 M3.26 INCH COOS OR TRAINED SPOTTER
24 HOUR RAIN FALL ENDING AT 400 PM PST.
0928 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/25/2006 M3.82 INCH JOSEPHINE OR TRAINED SPOTTER
16 HOUR RAIN FALL TOTAL ENDING AT 400 PM PST. SPOTTER
ALSO OBSERVED LOCALIZED FLOODING.
0928 AM HEAVY RAIN 1 N HAPPY CAMP 41.80N 123.38W
12/25/2006 M2.88 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR RAIN FALL ENDING AT 400 PM PST.
&&
SMITHLocal storm report, Dec 25, 5:28 PM PST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
528 PM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HEAVY RAIN 9 N CENTRAL POINT 42.51N 122.93W
12/25/2006 M1.45 INCH JACKSON OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 5 PM PST.
0526 PM HEAVY RAIN 8 SE MYRTLE POINT 42.99N 124.01W
12/25/2006 M3.22 INCH COOS OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 5 PM PST.
0526 PM HEAVY RAIN N ELKTON 43.63N 123.57W
12/25/2006 M2.73 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 5 PM PST.
&&
DWLocal storm report, Dec 25, 6:10 PM PST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
610 PM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN 1 E WILDERVILLE 42.38N 123.44W
12/25/2006 M2.84 INCH JOSEPHINE OR TRAINED SPOTTER
21 HOUR AMOUNT FROM 9PM PST TO 6 PM PST.
0608 PM HEAVY RAIN 1 N COOS BAY 43.37N 124.22W
12/25/2006 M3.34 INCH COOS OR TRAINED SPOTTER
26 HOUR AMOUNT FROM 4 PM TO 6 PM PST.
&&
DWLocal storm report, Dec 25, 6:29 PM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
629 PM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HEAVY RAIN N SHADY COVE 42.61N 122.82W
12/25/2006 M1.05 INCH JACKSON OR TRAINED SPOTTER
10 HOUR AMOUNT FROM 8 AM TO 6 PM PST.
&&
DWLocal storm report, Dec 25, 6:57 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
657 PM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN 1 SE BROOKINGS 42.05N 124.28W
12/25/2006 M6.38 INCH CURRY OR TRAINED SPOTTER
STORM TOTAL. 4 PM SUNDAY TO 630 PM PST MONDAY.
&&
DWLocal storm report, Dec 25, 7:32 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
732 PM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HEAVY RAIN 2 ENE MYRTLE POINT 43.07N 124.10W
12/25/2006 M3.64 INCH COOS OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 7 PM PST.
&&
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:31 AM PST | High Wind Warning | MFR | Siskiyou | 18 hr |
| Dec 26, 3:36 AM PST | Snow Advisory | MFR | Siskiyou | 8 hr |
| Dec 26, 11:28 AM PST | Heavy Snow Warning | MFR | Siskiyou | 9 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.